MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY AFIT SO POR PL HA SZ 7; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY AFIT SO POR PL HA SZ 7; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71935567
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tha surgery, the implant size 7 standard offset anthology stem sat 5 mm from where the level of the broach was.The surgeon had to extract and re-broach seven times.He attempted to broach larger with the size 8 broach, but was concerned if he advanced it any further he would split the femur.Ultimately he could not sink the size 7 implant to the level he needed so he inserted a size 6 with a longer neck length.It is unknown if there was a delay.The patient was not harmed beyond the described event.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this case reports the size 7 stem sat 5 mm proud.Per email communication, the surgeon re-broached seven times, and attempted to broach larger with the size 8 broach but was concerned the femur would split.Ultimately, a size 6 stem with a longer neck.Was implanted.To date, the requested surgical report and x-rays have not been provided.There was no patient injury reported, and it is unknown whether there was a significant surgical delay.No further medical assessment is warranted at this time.Should clinically relevant documentation or information become available, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to sizing issue, user error, surgical technique or procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
ANTHOLOGY AFIT SO POR PL HA SZ 7
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10796090
Report Number1020279-2020-06255
Device Sequence Number17058108
Product Code LPH
UDI-Device Identifier00885556686386
UDI-Public885556686386
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K172684
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71935567
Device Lot Number19JM19645
Initial Date Received by Manufacturer 10/17/2020
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;